Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 112, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Nov 11, 2018, 8:00 PM CST for Nacogdoches County, Rusk County, Texas. It took effect at Nov 12, 2018, 11:14 AM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2018, 8:00 PM CST (02:00 UTC)
- In effect from
- Nov 12, 2018, 11:14 AM CST
- Expired
- Nov 16, 2018, 12:00 PM CST
- In force
- 4 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Nacogdoches County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 103 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork Angelina River near Cushing (CUST2).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08033900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Nov 11, 7:17 PM CST, 43 minutes earlier.
Area forecast discussion, Nov 11, 7:17 PM CST, 43 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 717 PM CST Sun Nov 11 2018 .AVIATION... For the 12/00Z TAF period, ceilings will continue to deteriorate as widespread shwrs and isolated tstms expand northward throughout this evening. Look for MVFR/IFR ceilings and vsbys to overtake all sites during the overnight hours into Monday morning as intensity of rain increases. Poor flight conditions will prevail through the remainder of the period on Monday as a strong cold front sweeps across the region. E/NE winds tonight will shift N/NW with fropa on Monday as speeds increase to around 15 kts with higher gusts between 20-25 kts possible late in the period on Monday afternoon. /19/ && .PREV DISCUSSION... /issued 358 PM CST Sun Nov 11 2018/ SHORT TERM.../Tonight through Monday Night/ Convection has quickly become widespread this afternoon across Deep E TX and the Srn sections of Ncntrl LA, along an area of overrunning that has commenced along an H850 theta-e ridge extending from a SW to NE area from SE TX into Ncntrl LA. In addition, Pacific moisture continues to deepen this afternoon over much of TX and the Lower MS VAlley, ahead of a large upper trough digging S into the Desert SW and into portions of Nrn Old MX. Some isolated thunder has also been noted primarily over SE TX this afternoon, where stronger overrunning has tapped a marginal lapse rate environment. The short term progs remain in good agreement with this convection quickly building more ENE across the region this evening, as overrunning increases further along a developing 35-45kt Srly LLJ, which will develop N of an amplifying sfc low near the Lower and Middle TX coast this afternoon. The attendant H925 low is progged to shift inland into S TX this evening, before traversing NE along the low level trough across Deep E TX and Ncntrl LA Monday. This feature will enhance convergence in the H925-850 layer, just as large scale forcing increases late tonight as the lead shortwave ejects NE into the Srn Plains ahead of the amplifying upper trough. Have increased pops to high end categorical tonight areawide, and added mention of heavy rainfall across Lower E TX/N LA along/S of I-20, where the progs are consistent with a heavier axis of heavy rainfall developing later tonight. In fact, QPF's of 2-3+ inches are possible over much of these areas, which may lead to minor flooding of low lying, poor drainage areas as soils remain saturated in wake of much above normal rainfall observed since early September. Did maintain high end categorical pops areawide Monday morning, although the progs do depict some mid level drying spreading NE across Deep E TX/ N LA, before drying aloft gradually entrains ENE across much of NE TX/SE OK/ Wrn AR Monday afternoon ahead of the approaching trough. Max temps will not rise much Monday afternoon from the temps that should actually climb a bit overnight with the overrunning rains, before much colder air begins to spill SE into the region NE TX/SE OK/SW AR Monday afternoon, and across the remainder of the area Monday night. The 12/18Z progs are less bullish today with any potential wintry precip transition to -SN across McCurtain County OK and the Nrn sections of SW AR, but did leave in slight chance for -SN for the higher elevations across these areas Monday evening although no accumulations are expected. Strong cold advection will follow the front Monday night, although the low stratus will linger overnight. However, min temps should reach or fall below freezing for many areas of NE TX/SW AR/SE OK that experienced their first freeze Saturday morning. 15 LONG TERM.../Tuesday through Sunday Night/ Stg cold front will have moved well offshore into gulf by Tuesday mrng with gusty north winds gradually abating durg the aftn as sfc pres gradient begins to relax. High temps will remain rather cool in the lower to middle 40s with some adjustment possible depending on timing of clouds giving way to sunshine as sfc high over west TX will reside just wwd of deep cut off upper low over central TX. This locked pattern will keep overrunning precip near coast and nrn gulf, but may also slow cloud clearing trend on Tue. Once these clouds finally clear out Tuesday night along with decoupling north winds, good radiation cooling will yield subfreezing temps areawide, and possible upper teens north of I-30. The upper trough will slowly move ovhd during the day Wednesday. Sfc ridge settles ovhd for Wed Night/early Thursday with lows once again in the 20s areawide, and may be the coldest night at spots in cwa. Before this high pressure airmass has a chance to modify, a reinforcing cold front in deep northerly flow will drive thru the region Friday night, maintaining seasonally cool air shot of cooler air will funnel its way into our region in the form of a cold front late Friday through Friday Night. this front will not pack nearly as much cold air as earlier in the week, with aftn highs mainly in upper 50s to lower 60s, and overnight lows mostly above the frzg mark under continued mostly clear skies. /07/ && .PRELIMINARY POINT TEMPS/POPS... SHV 42 44 36 46 / 100 100 30 10 MLU 43 47 38 46 / 100 100 50 10 DEQ 38 40 28 40 / 100 100 20 0 TXK 39 41 32 43 / 100 100 20 10 ELD 39 42 33 44 / 100 100 30 10 TYR 43 43 30 43 / 100 100 20 10 GGG 42 43 33 44 / 100 100 20 10 LFK 46 50 36 46 / 100 100 30 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19/15/07
Hazardous weather outlook, Nov 11, 11:47 AM CST, 8 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1147 AM CST Sun Nov 11 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-121800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1147 AM CST Sun Nov 11 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers across mainly the southern half of the Four State Region will become more widespread overnight, along with a few thunderstorms possible. Rainfall amounts along and south of the Interstate 20 corridor could total between one and two inches through sunrise Monday Morning with lighter amounts north of the corridor. Otherwise, no hazardous weather is anticipated through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Rain will continue to be widespread across the entire Four State Region on Monday before tapering off from northwest to southeast Monday Night. An additional one half to over one inch of rain possible Monday through Monday evening. Colder air will penetrate the region Monday Night and a quick transition to some light snow or snow flurries cannot be ruled out across portions of the Middle Red River Valley of extreme Northeast Texas, Southeast Oklahoma and the adjacent counties in Southwest Arkansas Monday Evening before the precipitation comes to an end. No accumulation is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed this afternoon or tonight. 07
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 7:53 PM CST | River Flood Warning | SHV | Gregg | 4 days |
| Nov 11, 7:54 PM CST | River Flood Warning | SHV | Gregg, Rusk | 10 days |
| Nov 11, 7:55 PM CST | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 7 days |
| Nov 11, 7:59 PM CST | River Flood Warning | SHV | Anderson, Cherokee, Houston, Trinity | 15 days |
| Nov 11, 7:59 PM CST | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 22 days |
| Nov 11, 8:03 PM CST | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 10 days |
| Nov 12, 2:13 AM CST | Areal Flood Warning | SHV | Cherokee, Gregg, Harrison, Panola, Rusk, Smith | 3 hr |
| Nov 12, 3:42 AM CST | Freeze Warning | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Gregg and 9 more | 29 hr |
| Nov 12, 3:42 AM CST | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 20 hr |
| Nov 12, 6:52 AM CST | Areal Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 3 hr |
| Nov 12, 9:25 AM CST | Areal Flood Warning | SHV | Cherokee, Gregg, Harrison, Panola, Rusk, Shelby and 1 more | 3 hr |
| Nov 12, 9:31 AM CST | Areal Flood Warning | SHV | Harrison, Panola, Shelby | 3 hr |
| Nov 12, 10:23 AM CST | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 48 hr |
| Nov 12, 10:27 AM CST | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 3 days |
| Nov 12, 10:28 AM CST | River Flood Warning | SHV | Wood | 9 hr |
| Nov 12, 4:09 AM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 3 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.